MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure the plunger could not be pulled out.Rotating the knob, the injector head did not move, and the iol could not be implanted.The surgery was completed on the same day.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., h.11.A sample was not received at the manufacturing site for evaluation for the report that the plunger could not be pulled out; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.While the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.As part of handpiece preparation, users are advised to inspect the handpiece before each use for any damage.If the handpiece especially the plunger tip appears damaged, bent, or incapable of proper use, it must not be used and company contacted for support.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22395761
Report Number2523835-2025-00724
Device Sequence Number20033500
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)340131(11)240207(10)16J5JW
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number16J5JW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/08/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/26/2025
Date Device Manufactured02/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown